Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On the imbedding of a direct product into a zero-dimensional commutative ring


Authors: Robert Gilmer and William Heinzer
Journal: Proc. Amer. Math. Soc. 106 (1989), 631-636
MSC: Primary 13B99
MathSciNet review: 969521
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper addresses questions related to results of M. Arapovic concerning imbeddability of a commutative unitary ring $ R$ in a zero-dimensional ring. The case where $ R$ is a product of zero-dimensional rings is of special interest. We show (1) if the zero ideal of $ R$ admits a unique representation as an irredundant intersection of (strongly primary) ideals, then $ R$ need not be imbeddable in a zero-dimensional ring, and (2) for a family $ \left\{ {{R_\alpha }} \right\}$ of zero-dimensional rings, $ R = \prod {R_\alpha }$ is imbeddable in a zero-dimensional ring if and only if $ R$ itself is zero-dimensional.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13B99

Retrieve articles in all journals with MSC: 13B99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1989-0969521-2
PII: S 0002-9939(1989)0969521-2
Keywords: Imbedding, zero-dimensional rings, products of commutative rings
Article copyright: © Copyright 1989 American Mathematical Society